Alert archive / Louisiana / Heat Advisories in 2021

Heat Advisory 1, NWS Shreveport, LA

June 14, 202117 parishes in Louisiana; 13 counties in Texas

NWS Shreveport, LA issued this heat advisory at Jun 14, 2021, 3:06 AM CDT for 17 parishes in Louisiana; 13 counties in Texas. It took effect at Jun 14, 2021, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 14, 2021, 3:06 AM CDT (08:06 UTC)
In effect from
Jun 14, 2021, 12:00 PM CDT
Expired
Jun 14, 2021, 7:00 PM CDT
In force
7 hr
Issued by
NWS Shreveport, LA
All 30 counties

Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, Angelina County, TX, Cherokee County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Nacogdoches County, TX, Panola County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Upshur County, TX

The radar

The Shreveport radar (KSHV), 38 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 8.1 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1911 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1911 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1687 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

463 
WWUS74 KSHV 140806
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
306 AM CDT Mon Jun 14 2021

LAZ005-006-010>014-017>022-TXZ149-152-153-165>167-150000-
/O.NEW.KSHV.HT.Y.0001.210614T1700Z-210615T0000Z/
Lincoln-Union-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-
Natchitoches-Winn-Grant-Caldwell-La Salle-Cherokee-Nacogdoches-
Shelby-Angelina-San Augustine-
Including the cities of Ruston, Farmerville, Bernice, Mansfield, 
Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, 
Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, 
Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, 
Grayson, Columbia, Jena, Midway, Olla, Jacksonville, Rusk, 
Nacogdoches, Center, Lufkin, San Augustine, Hemphill, 
and Pineland
306 AM CDT Mon Jun 14 2021

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

* WHAT...Heat index values between 105 and 109 degrees expected.

* WHERE...Portions of north central and northwest Louisiana and
  lower east Texas.

* WHEN...From noon today to 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on elderly relatives and neighbors. Young 
children and pets should never be left unattended in vehicles 
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when possible.
To reduce risk during outdoor work, the Occupational Safety and 
Health Administration recommends scheduling frequent rest breaks 
in shaded or air conditioned environments. Anyone overcome by heat
should be moved to a cool and shaded location. Heat stroke is an 
emergency! Call 9 1 1.

&&

$$

19
1 follow-up statement
455 
WWUS74 KSHV 141633
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
1133 AM CDT Mon Jun 14 2021

LAZ001>004-TXZ125-126-136>138-150-151-150000-
/O.EXA.KSHV.HT.Y.0001.210614T1700Z-210615T0000Z/
Caddo-Bossier-Webster-Claiborne-Upshur-Marion-Smith-Gregg-
Harrison-Rusk-Panola-
Including the cities of Shreveport, Bossier City, Minden, 
Springhill, Homer, Haynesville, Gilmer, Big Sandy, Jefferson, 
Tyler, Longview, Marshall, Henderson, and Carthage
1133 AM CDT Mon Jun 14 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Heat index values of 105 to 107 are expected.

* WHERE...All of north Louisiana and portions of northeast Texas.

* WHEN...From noon today to 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

LAZ005-006-010>014-017>022-TXZ149-152-153-165>167-150000-
/O.CON.KSHV.HT.Y.0001.210614T1700Z-210615T0000Z/
Lincoln-Union-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-
Natchitoches-Winn-Grant-Caldwell-La Salle-Cherokee-Nacogdoches-
Shelby-Angelina-San Augustine-
Including the cities of Ruston, Farmerville, Bernice, Mansfield, 
Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, 
Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, 
Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, 
Grayson, Columbia, Jena, Midway, Olla, Jacksonville, Rusk, 
Nacogdoches, Center, Lufkin, San Augustine, Hemphill, 
and Pineland
1133 AM CDT Mon Jun 14 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Heat index values between 105 and 109 degrees expected.

* WHERE...Portions of north central and northwest Louisiana and 
  lower east Texas.

* WHEN...From noon today to 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on elderly relatives and neighbors.
Young children and pets should never be left unattended in
vehicles under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

24

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this heat advisory went out at Jun 14, 1:12 AM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jun 14, 1:12 AM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
112 AM CDT Mon Jun 14 2021

.AVIATION...

For the 14/06Z TAF period, all sites are VFR to begin the period
and this should continue through the next 24 hours. The possible
exception is some brief reduction to vsbys with active convection
in East Texas early this morning and any patchy fog that develops
closer to daybreak. Otherwise, expect cumulus to linger through
much of the period with cirrus above that as a weakening frontal
boundary struggles to make additional southward progress into the
region. Therefore, winds will generally remain light and variable
overnight before gradually trending more E/NE if the front manages
to push farther south.

/19/

&&

.PREV DISCUSSION... /issued 1026 PM CDT Sun Jun 13 2021/

UPDATE...

This evening update is twofold: an update to overnight lows, and
adjustments to PoPs. Afternoon highs rather exceeded expectations,
as such it will take longer to reach overnight lows. Those have
been bumped up as well. As for PoPs, a line of thunderstorms are
following outflow boundaries east to west, and will quickly outrun
the previously established PoPs. They have been adjusted to
account for these thunderstorms.

PREV DISCUSSION... /issued 253 PM CDT Sun Jun 13 2021/

SHORT TERM.../Tonight through Monday Night/

For the rest of today...While the chance is fairly low, isolated
showers and thunderstorms will be possible this afternoon, with
the best chances coming for areas along and southeast of a line
from Lufkin, TX to Ringold, LA to near El Dorado, AR. Should
showers and thunderstorms move into this area, there is a threat a
few of them could become strong to severe at times. Already seeing
an uptick of thunderstorms firing across southwest Arkansas and
northwest Louisiana. Meanwhile, satellite imagery from this
afternoon continues to show an increase in cu across the entire
area. In addition, afternoon heat indices could reach the lower
to mid 100s, so continue to use caution if outdoors for an
extended period of time.

Upper-level ridge will continue to control the southwest CONUS
through the short term period and beyond. We could see additional
showers and thunderstorms across the area into the early overnight
hours as the passing backdoor cold front could struggle to clear
the area. Overnight lows will range from the lower to mid 70s once
again across the area. On Monday, additional afternoon showers
and thunderstorms will once again be possible across our far
southern and southwest zones as the remnant frontal boundary
lingers. High temperatures on Monday will once again climb into
the lower to mid 90s across the area with afternoon heat indices
reaching the upper 90s to lower 100s across the area. Monday night
will be slightly "cooler" across our northern zones with lows
falling into the upper 60s, with lower 70s expected elsewhere.

/33/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  96  72  96  73 /   0   0   0   0
MLU  93  72  95  72 /  10   0   0   0
DEQ  95  69  95  70 /   0   0   0   0
TXK  94  71  94  71 /   0   0   0   0
ELD  95  69  95  69 /   0   0   0   0
TYR  94  74  95  72 /   0   0   0   0
GGG  94  72  95  72 /   0   0   0   0
LFK  96  75  96  73 /  10   0  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

19/44/33
Hazardous weather outlook, Jun 13, 1:15 PM CDT, 13 hours 51 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Shreveport LA
115 PM CDT Sun Jun 13 2021

ARZ050-051-059>061-070-OKZ077-TXZ096-097-108>112-124>126-136>138-
149-150-141200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-McCurtain-
Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-
Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
115 PM CDT Sun Jun 13 2021

This Hazardous Weather Outlook is for portions of southwest
Arkansas, southeast Oklahoma and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Isolated showers and thunderstorms will be possible late this
afternoon and evening across portions of East Texas and Southwest
Arkansas. In addition, temperatures will climb into the lower and
mid 90s, and when combined with the humidity, will result in heat
indices ranging from 100 to 105 degrees.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Hot and dry conditions are expected for much of this week across
the region, as an upper level ridge of high pressure builds back
east into the area.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will not be be needed through
tonight.

ARZ071>073-LAZ001>006-010>014-017>022-TXZ151>153-165>167-141200-
Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-
De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-
Winn-Grant-Caldwell-La Salle-Panola-Nacogdoches-Shelby-Angelina-
San Augustine-
115 PM CDT Sun Jun 13 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Scattered showers and thunderstorms are expected to develop by mid
and late afternoon across Northcentral Louisiana and Lower East
Texas, and spread west southwest across these areas during the
evening in advance of an approaching upper level disturbance.
Given the extent of instability that has developed, some of these
storms may be strong to severe, with damaging winds and brief
heavy rainfall possible. These storms should gradually diminish late
tonight with reduced instability. In addition, afternoon
temperatures will climb into the lower to mid 90s across much of the
region. When combined with the humidity, heat indices will range
from 101 to 105 degrees, with some locations briefly exceeding 105
degrees.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Isolated to widely scattered showers and thunderstorms will be
possible Monday afternoon and evening over the southern sections
of Northcentral Louisiana and Deep East Texas, before mostly dry
conditions return Tuesday through much of the coming work week.
Moisture should begin to increase by Saturday to support the
return of at least isolated showers and thunderstorms for next
weekend.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters may be needed this afternoon and
evening.

15

In the hours before

Local storm report, Jun 13, 9:14 PM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
914 PM CDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     8 W STERLINGTON         32.68N 92.20W
06/13/2021                   UNION              LA   LAW ENFORCEMENT

            UNION PARISH SHERIFFS OFFICE REPORTED A VERY
            LARGE OAK TREE DOWN ON A HOME.

&&

09
Special weather statement, Jun 14, 12:49 AM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1249 AM CDT Mon Jun 14 2021

TXZ110-124-125-137-138-150-140630-
Upshur TX-Gregg TX-Harrison TX-Camp TX-Wood TX-Rusk TX-
1249 AM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARRISON...NORTHERN
RUSK...EASTERN WOOD...UPSHUR...SOUTHERN CAMP AND GREGG COUNTIES UNTIL
130 AM CDT...

At 1249 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Pittsburg to near Tatum.
Movement was west at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Longview, Kilgore, White Oak, Gladewater, Gilmer, Hallsville, Tatum,
Clarksville City, East Mountain, Diana, Rosewood, Liberty City, West
Mountain, Lakeport, Easton, Union Grove, Warren City, Midway, Rolling
Meadows and Stewart.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3299 9484 3236 9449 3228 9453 3220 9483
      3250 9499 3253 9499 3252 9500 3294 9522
TIME...MOT...LOC 0549Z 078DEG 21KT 3293 9488 3236 9457

13
Local storm report, Jun 14, 1:32 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
132 AM CDT MON JUN 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1224 AM     TSTM WND DMG     5 E HALLSVILLE          32.49N 94.50W
06/14/2021                   HARRISON           TX   LAW ENFORCEMENT

            TREES DOWN NEAR FM 968 AND I-20.

&&

13
Local storm report, Jun 14, 1:37 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
137 AM CDT MON JUN 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 AM     HAIL             GILMER                  32.73N 94.94W
06/14/2021  E1.00 INCH       UPSHUR             TX   PUBLIC

            QUARTER INCH HAIL REPORTED AT A FAST FOOD
            RESTAURANT ON THE NORTH SIDE OF GILMER.

&&

13
Special weather statement, Jun 14, 1:46 AM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Shreveport LA
146 AM CDT Mon Jun 14 2021

TXZ124-125-140730-
Upshur TX-Wood TX-
146 AM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WOOD AND
NORTHWESTERN UPSHUR COUNTIES UNTIL 230 AM CDT...

At 146 AM CDT, Doppler radar was tracking a strong thunderstorm over
Rosewood, or 8 miles west of Gilmer, moving west at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Hawkins, Rosewood and Grice.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3282 9540 3286 9505 3270 9497 3256 9520
      3257 9521 3256 9524
TIME...MOT...LOC 0646Z 068DEG 16KT 3276 9509

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:10 PM CDTSpecial Weather StatementSHVLaSalle50 min
Jun 13, 8:04 PM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches, Winn56 min
Jun 13, 8:28 PM CDTSpecial Weather StatementSHVWinn32 min
Jun 13, 8:56 PM CDTSpecial Weather StatementSHVNatchitoches, Red River64 min
Jun 13, 10:01 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, De Soto, Red River59 min
Jun 14, 12:19 AM CDTSevere Thunderstorm WarningSHVHarrison, Panola, Rusk26 min
Jun 14, 12:49 AM CDTSpecial Weather StatementSHVGregg, Upshur41 min
Jun 14, 1:16 AM CDTSevere Thunderstorm WarningSHVUpshur30 min
Jun 14, 1:46 AM CDTSpecial Weather StatementSHVWood44 min

Nearby

Heat Advisories in Louisiana, 2021Heat Advisories in Texas, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.